Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Not had intercourse and missing periods. What could be causing this?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
My name is XXXXXXX, I am 19 years old. I just moved from Denmark to USA 3 months ago. I am a little worried, beacuse I haven't had my period for almost 2 months - I think. I'm not 100 % sure when I had it last time, but I think that it's soon 2 months ago. I know that I can't be pregnant because I'm still a virgin and I haven't been sexual active with a boy before. Is it normalt that I can have a break in my period or should I be worried and go to a doktor?
Posted Fri, 30 Nov 2012 in Menstruation and Miscarriage
Answered by Dr. Timothy Raichle 30 minutes later
Hello, I would be happy to help you with your question.

This is not an uncommon problem. Trusting that you are a virgin, I will not suggest a pregnancy test. Normally, when women ovulate (produce an egg mid-cycle) there is a very predictable withdrawl bleed about two weeks later. If there is any disruption or absent ovulation, this bleeding does not occur.

This could be as simple as stress related to the move, or it could remain unexplained, as it is not such an uncommon event. There are other causes, such as thyroid disease, that can also play a role.

What I would recommend is as follows:
1. Ask someone for a referral to an OB/GYN
2. Schedule a visit to discuss whether testing for thyroid disease or other endocrine problems is indicated
3. Consider going back on birth control pills for cycle regulation
4. If you don't want to be on the pill, then a short course of progesterone will usually "induce" a period.

I hope this helps. Please ask if you have any followup questions. Good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor